Alert archive / Utah / High Wind Watches in 2011
High Wind Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Apr 13, 2011, 3:57 AM MDT. It took effect at Apr 14, 2011, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2011, 3:57 AM MDT (09:57 UTC)
- In effect from
- Apr 14, 2011, 12:00 AM MDT
- Expired
- Apr 13, 2011, 3:08 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
819 WWUS75 KSLC 130957 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 AM MDT WED APR 13 2011 ...STRONG WINDS ACROSS WESTERN HALF OF UTAH TODAY INTO TONIGHT. STRONG DOWNSLOPE WINDS POSSIBLE LATE TONIGHT OVER EASTERN UTAH... .A STRONG PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE GREAT BASIN AREA THIS AFTERNOON THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE RAPIDLY AROUND MIDDAY OVER THE WESTERN VALLEYS AND CONTINUE TO INCREASE THROUGH THE AFTERNOON UNTIL THE PASSAGE OF A VIGOROUS COLD FRONT BY EARLY EVENING...EXCEPT LATE AFTERNOON OVER THE GREAT SALT LAKE DESERT. WINDS WILL SHIFT TO NORTHWEST BEHIND THE COLD FRONT AND GRADUALLY DECREASE. UTZ005-131800- /O.NEW.KSLC.HW.W.0006.110413T2100Z-110414T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 357 AM MDT WED APR 13 2011 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA: THE GREAT SALT LAKE DESERT * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25-40 MPH THIS AFTERNOON THEN SHIFT TO THE WEST NORTHWEST AT 35-50 MPH WITH GUSTS IN EXCESS OF 60 MPH BEHIND THE COLD FRONT. * TIMING: STRONGEST WINDS ARE EXPECTED TO BE BEHIND THE COLD FRONT FROM THE WEST NORTHWEST BETWEEN 3 PM AND 9 PM. * IMPACTS: TRAVELERS ON I-80 AND I-84 SHOULD EXPECTED DIFFICULT TRAVEL CONDITIONS DUE TO STRONG CROSS WINDS PRIOR TO THE COLD FRONT AND THEN VERY STRONG WINDS AND REDUCED VISIBILITIES IN BLOWING SAND AND DUST BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ003-015-016-019-020-131800- /O.NEW.KSLC.WI.Y.0016.110413T1800Z-110414T0600Z/ SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...DELTA... FILLMORE...BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB... ESCALANTE 357 AM MDT WED APR 13 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA: WESTERN VALLEYS FROM TOOELE VALLEY SOUTHWARD TO DIXIE. ALSO THE SOUTH CENTRAL VALLEYS FROM DIXIE TO JUST WEST OF LAKE POWELL. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25-35 MPH WITH GUSTS OVER 45 MPH THIS AFTERNOON THEN SHIFT TO NORTHWEST AT SIMILAR SPEEDS THIS EVENING. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND THEN SHIFT TO NORTHWEST BY ABOUT 6PM IN THE TOOELE VALLEY AND TO THE WEST BETWEEN 6 AND 8PM IN THE WEST CENTRAL...SOUTHWEST VALLEYS AND THE SOUTH CENTRAL VALLEYS. * IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED INCLUDING TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ012-131800- /O.NEW.KSLC.HW.A.0004.110414T0600Z-110414T1500Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 357 AM MDT WED APR 13 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * AFFECTED AREA: CASTLE COUNTRY FROM PRICE TO I-70 AT FREMONT JUNCTION. * WINDS: NORTHWEST WINDS DOWN SLOPING OFF THE MOUNTAINS ARE EXPECTED TO BECOME VERY STRONG TONIGHT...POTENTIALLY EXCEEDING 60 MPH IN MOST FAVORABLE AREAS. * TIMING: BETWEEN MIDNIGHT AND 9AM THURSDAY. * IMPACTS: STRONG CROSS WINDS ON STATE ROUTE 10 WILL MAKE TRAVEL HAZARDOUS. NON SECURE ITEMS COULD EASILY BECOME AIRBORNE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
251 WWUS75 KSLC 131830 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1230 PM MDT WED APR 13 2011 ...STRONG WINDS ACROSS WESTERN HALF OF UTAH TODAY INTO TONIGHT. STRONG DOWNSLOPE WINDS POSSIBLE LATE TONIGHT OVER EASTERN UTAH... .A STRONG PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE GREAT BASIN AREA THIS AFTERNOON THROUGH TONIGHT. SOUTHERLY WINDS WILL INCREASE RAPIDLY AROUND MIDDAY OVER THE WESTERN VALLEYS AND CONTINUE TO INCREASE THROUGH THE AFTERNOON UNTIL THE PASSAGE OF A VIGOROUS COLD FRONT BY EARLY EVENING...EXCEPT LATE AFTERNOON OVER THE GREAT SALT LAKE DESERT. WINDS WILL SHIFT TO NORTHWEST BEHIND THE COLD FRONT AND GRADUALLY DECREASE. UTZ005-140230- /O.CON.KSLC.HW.W.0006.110413T2100Z-110414T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 1230 PM MDT WED APR 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: THE GREAT SALT LAKE DESERT * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25-40 MPH THIS AFTERNOON THEN SHIFT TO THE WEST NORTHWEST AT 35-50 MPH WITH GUSTS IN EXCESS OF 60 MPH BEHIND THE COLD FRONT. * TIMING: STRONGEST WINDS ARE EXPECTED TO BE BEHIND THE COLD FRONT FROM THE WEST NORTHWEST BETWEEN 3 PM AND 9 PM. * IMPACTS: TRAVELERS ON I-80 AND I-84 SHOULD EXPECTED DIFFICULT TRAVEL CONDITIONS DUE TO STRONG CROSS WINDS PRIOR TO THE COLD FRONT AND THEN VERY STRONG WINDS AND REDUCED VISIBILITIES IN BLOWING SAND AND DUST BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ003-015-016-019-020-140230- /O.CON.KSLC.WI.Y.0016.000000T0000Z-110414T0600Z/ SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...DELTA... FILLMORE...BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB... ESCALANTE 1230 PM MDT WED APR 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: WESTERN VALLEYS FROM TOOELE VALLEY SOUTHWARD TO DIXIE. ALSO THE SOUTH CENTRAL VALLEYS FROM DIXIE TO JUST WEST OF LAKE POWELL. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25-35 MPH WITH GUSTS OVER 45 MPH THIS AFTERNOON THEN SHIFT TO NORTHWEST AT SIMILAR SPEEDS THIS EVENING. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND THEN SHIFT TO NORTHWEST BY ABOUT 6PM IN THE TOOELE VALLEY AND TO THE WEST BETWEEN 6 AND 8PM IN THE WEST CENTRAL... SOUTHWEST VALLEYS AND THE SOUTH CENTRAL VALLEYS. * IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED INCLUDING TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ012-140230- /O.CON.KSLC.HW.A.0004.110414T0600Z-110414T1500Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 1230 PM MDT WED APR 13 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MDT TONIGHT THROUGH THURSDAY MORNING. * AFFECTED AREA: CASTLE COUNTRY FROM PRICE TO I-70 AT FREMONT JUNCTION. * WINDS: NORTHWEST WINDS DOWN SLOPING OFF THE MOUNTAINS ARE EXPECTED TO BECOME VERY STRONG TONIGHT...POTENTIALLY EXCEEDING 60 MPH IN MOST FAVORABLE AREAS. * TIMING: BETWEEN MIDNIGHT AND 9AM THURSDAY. * IMPACTS: STRONG CROSS WINDS ON STATE ROUTE 10 WILL MAKE TRAVEL HAZARDOUS. NON SECURE ITEMS COULD EASILY BECOME AIRBORNE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
472 WWUS75 KSLC 132108 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 308 PM MDT WED APR 13 2011 ...STRONG WINDS EXPECTED THROUGH TONIGHT... .A STRONG PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE GREAT BASIN THIS AFTERNOON THROUGH TONIGHT. SOUTHERLY WINDS WILL CONTINUE TO INCREASE OVER THE WESTERN VALLEYS THROUGH THE AFTERNOON AHEAD OF A COLD FRONT. WINDS ALONG THIS FRONT ARE EXPECTED TO TURN TO THE NORTHWEST AND BECOME STRONG THROUGH EARLY EVENING. STRONG DOWNSLOPE WINDS WILL BE POSSIBLE ACROSS SOME EASTERN VALLEYS THROUGH TONIGHT. UTZ003-015-140300- /O.UPG.KSLC.WI.Y.0016.000000T0000Z-110414T0600Z/ /O.EXB.KSLC.HW.W.0006.110413T2108Z-110414T0300Z/ SALT LAKE AND TOOELE VALLEYS-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...DELTA... FILLMORE 308 PM MDT WED APR 13 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * AFFECTED AREA: THE WASATCH FRONT AND TOOELE VALLEY...ALONG WITH WEST CENTRAL UTAH. * WINDS: STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ALONG AND BEHIND COLD FRONT BEGINNING BETWEEN 5 AND 6 PM. AHEAD OF THIS FRONT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. * TIMING: STRONG NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED BETWEEN 5 AND 6 PM ACROSS THE NORTHERN AND CENTRAL WASATCH FRONT...THEN BETWEEN 6 AND 7 PM ACROSS THE SOUTHERN WASATCH FRONT SOUTH ALONG I-15 THROUGH WEST CENTRAL UTAH. STRONG NORTHWEST WINDS MAY PERSIST THROUGH THE EVENING PARTICULARLY ACROSS NORTHERN UTAH COUNTY. * IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG I-15 FROM THE WASATCH FRONT SOUTHWARD...AS WELL AS ALONG OTHER NORTH-SOUTH ORIENTED ROADWAYS. MOTORISTS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION WHEN TRAVELING THIS EVENING. WIND SENSITIVE OPERATIONS WILL ALSO BE AFFECTED...AND NON-SECURE ITEMS COULD EASILY BECOME AIRBORNE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ012-140515- /O.UPG.KSLC.HW.A.0004.110414T0600Z-110414T1500Z/ /O.EXB.KSLC.HW.W.0006.110414T0300Z-110414T1500Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 308 PM MDT WED APR 13 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: CASTLE COUNTRY FROM PRICE TO I-70 AT FREMONT JUNCTION. * WINDS: NORTHWEST WINDS DOWN SLOPING OFF THE MOUNTAINS ARE EXPECTED TO BECOME VERY STRONG TONIGHT...POTENTIALLY EXCEEDING 60 MPH IN MOST FAVORABLE AREAS. * TIMING: BETWEEN 9PM THIS EVENING AND 9 AM THURSDAY. * IMPACTS: STRONG CROSS WINDS ON STATE ROUTE 10 WILL MAKE TRAVEL HAZARDOUS. MOTORISTS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION WHEN TRAVELING THIS EVENING. WIND SENSITIVE OPERATIONS WILL ALSO BE AFFECTED...AND NON-SECURE ITEMS COULD EASILY BECOME AIRBORNE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ002-004-140300- /O.EXB.KSLC.HW.W.0006.110413T2108Z-110414T0300Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... LEHI...PROVO...NEPHI 308 PM MDT WED APR 13 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ALONG AND BEHIND COLD FRONT BEGINNING BETWEEN 5 AND 6 PM. AHEAD OF THIS FRONT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. * WINDS: STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ALONG AND BEHIND COLD FRONT BEGINNING BETWEEN 5 AND 6 PM. AHEAD OF THIS FRONT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON. * TIMING: STRONG NORTHWEST WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED BETWEEN 5 AND 6 PM ACROSS THE NORTHERN AND CENTRAL WASATCH FRONT...THEN BETWEEN 6 AND 7 PM ACROSS THE SOUTHERN WASATCH FRONT SOUTH ALONG I-15 THROUGH WEST CENTRAL UTAH. STRONG NORTHWEST WINDS MAY PERSIST THROUGH THE EVENING PARTICULARLY ACROSS NORTHERN UTAH COUNTY. * IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG I-15 FROM THE WASATCH FRONT SOUTHWARD...AS WELL AS ALONG OTHER NORTH-SOUTH ORIENTED ROADWAYS. MOTORISTS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES ARE ENCOURAGED TO USE CAUTION WHEN TRAVELING THIS EVENING. WIND SENSITIVE OPERATIONS WILL ALSO BE AFFECTED...AND NON-SECURE ITEMS COULD EASILY BECOME AIRBORNE AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ005-140515- /O.CON.KSLC.HW.W.0006.000000T0000Z-110414T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 308 PM MDT WED APR 13 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: THE GREAT SALT LAKE DESERT * WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 40 MPH THIS AFTERNOON THEN SHIFT TO THE WEST NORTHWEST AT 35 TO 50 MPH WITH GUSTS IN EXCESS OF 60 MPH BEHIND THE COLD FRONT. * TIMING: STRONGEST WINDS ARE EXPECTED TO BE BEHIND THE COLD FRONT FROM THE WEST NORTHWEST THROUGH 9 PM. * IMPACTS: TRAVELERS ON I-80 AND I-84 SHOULD EXPECTED DIFFICULT TRAVEL CONDITIONS DUE TO STRONG CROSS WINDS PRIOR TO THE COLD FRONT AND THEN VERY STRONG WINDS AND REDUCED VISIBILITIES IN BLOWING SAND AND DUST BEHIND THE COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES... ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION... ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. && $$ UTZ011-140515- /O.EXB.KSLC.WI.Y.0016.110414T0300Z-110414T1500Z/ WESTERN UINTA BASIN- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT 308 PM MDT WED APR 13 2011 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MDT THURSDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN * WINDS: NORTHWEST WINDS DOWN-SLOPING OFF THE MOUNTAINS ARE EXPECTED TO BECOME GUSTY TONIGHT...WITH GUSTS IN EXCESS 50 MPH POSSIBLE. * TIMING: BETWEEN 9PM THIS EVENING AND 9 AM THURSDAY. * IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED INCLUDING TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ016-019-020-140515- /O.CON.KSLC.WI.Y.0016.000000T0000Z-110414T0600Z/ SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH- INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE 308 PM MDT WED APR 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA: UTAHS DIXIE AND ZION NATIONAL PARK...SOUTHWEST UTAH...AND SOUTH CENTRAL UTAH. * WINDS: SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS OVER 45 MPH. WINDS WILL TURN TO THE NORTHWEST BUT REMAIN GUSTY THIS EVENING. * TIMING: THROUGH MIDNIGHT. * IMPACTS: WIND SENSITIVE OPERATIONS WILL BE AFFECTED INCLUDING TRAVEL...ESPECIALLY IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 12, 8:38 PM MDT, 7 hours 19 minutes earlier.
Area forecast discussion, Apr 12, 8:38 PM MDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 838 PM MDT TUE APR 12 2011 .SYNOPSIS...A WEAK PACIFIC WEATHER DISTURBANCE WILL CROSS NORTHERN AND CENTRAL UTAH THIS EVENING. A SECOND STRONGER SYSTEM WILL REACH THE WESTERN UTAH BY LATE WEDNESDAY...THEN CROSS THE STATE WEDNESDAY NIGHT. A GENERALLY MILD WESTERLY FLOW ALOFT WILL FOLLOW LATE IN THE WEEK. && .DISCUSSION...WATER VAPOR LOOP SHOWS A SHORTWAVE EXITING UTAH FOR THE CENTRAL ROCKIES. MEANWHILE...A MORE VIGOROUS STORM SYSTEM IS ENTERING THE WESTERN CONUS. AS SHORTWAVE SUBSIDENCE SPREADS ACROSS UTAH BEHIND THE FEATURE...AND DIURNAL INSTABILITY WANES...EXPECT CONVECTIVE ACTIVITY TO DISSIPATE. UPDATED TO REFOCUS POPS BASED ON RADAR TRENDS...RETAINING A DRY FORECAST AFTER MIDNIGHT. OTHER CHANGES WERE QUITE MINOR AND BASED ON LATEST OBSERVATIONS AND MODEL DATA. STILL EXPECTING SOUTHERLY WINDS TO BECOME GUSTY ACROSS MAINLY WESTERN AND CENTRAL UTAH AHEAD OF THE NEXT COLD FRONT. 700MB FLOW OF 30-40KTS SHOULD SUPPORT ADVISORY CRITERIA. CONVECTION DEVELOPS AHEAD AND ALONG OF THE COLD FRONT...EXPECTED TO ARRIVE ALONG THE WASATCH FRONT LATE DURING THE EVENING RUSH. HEAVY PRECIPITATION COULD CAUSE PONDING OF WATER ON ROADWAYS AND SLUSH UP WHERE PRECIPITATION QUICKLY CHANGES TO SNOW. HEAVY RAIN ON SNOW HAS THE POTENTIAL TO CAUSE LOCAL URBAN AND SMALL STREAM FLOODING. ADDITIONALLY...FORCING ALONG WITH STRONG INSTABILITY (UPWARDS OF 500 J/KG MUCAPE BASED ON 15Z SHORT RANGE ENSEMBLES)...AND ABOUT 30KTS OF EFFECTIVE SHEAR COULD COME TOGETHER TO SUPPORT SEVERE CONVECTION AS WELL. PREVIOUS DISCUSSION FOLLOWS... INCREASING SOUTHERLY FLOW ALOFT WILL DEVELOP BEHIND THE EXITING SHORTWAVE AND AHEAD THE NEXT PACIFIC TROUGH TO IMPACT THE REGION WEDNESDAY THROUGH EARLY THURSDAY. THIS NEXT TROUGH...CURRENTLY OFF THE PACIFIC NW/NRN CA COAST...WILL STRETCH EAST AWAY FROM THE PARENT LOW OVER SW ALASKA AND INTO THE GREAT BASIN LATER ON WEDNESDAY. THE REMNANT OF THIS TROUGH WILL EXIT EAST INTO THE SRN/CNTRL ROCKIES BY EARLY THURSDAY. TYPICALLY...SYSTEM STRETCHING APART LIKE THIS WILL WEAKEN CONSIDERABLY AS THEY MOVE THROUGH THE INTERIOR WEST. IN THIS CASE THE SRN END OF THE TROUGH HAS SUBSTANTIAL COLD AIR ALOFT AND A FAIRLY STRONG VORTICITY MAX WHICH WILL TRACK THROUGH UTAH WEDNESDAY NIGHT. THE ASSOCIATED SURFACE FRONT REMAINS STRONG AS IT MOVES THROUGH NW UTAH WEDNESDAY AFTERNOON...WITH TIGHTENING OF THE LOW-LEVEL THERMAL GRADIENT TRAILING THE SURFACE FEATURE OVER NE NV/WRN UT. THE AIRMASS AHEAD OF THE SURFACE SHOULD ALSO DESTABILIZE WEDNESDAY AFTERNOON AS THE MID-LEVEL COLDER AIR MOVES IN A BIT AHEAD OF THE FRONT. LOOKING AT CONVECTION FIRING UP AHEAD OF THE FRONT WEDNESDAY AFTERNOON...WITH THE AREAL COVERAGE INCREASING THROUGHOUT THE AFTERNOON HOURS. INTENSE CONVECTION WITH HEAVY RAIN QUICKLY CHANGING TO SNOW WILL ACCOMPANY THE FRONT ACROSS NRN UTAH LATE WEDNESDAY AFTERNOON THROUGH THE EVENING HOURS. THIS STRONG CONVECTION COULD EXTEND INTO CNTRL UTAH BRIEFLY DURING THE EVENING...BUT WILL BE RAPIDLY PUSHED EAST AS THE TROUGH MOVES THROUGH THE STATE. TRAILING DEEP LAYER COLD ADVECTION COULD KEEP SNOW GOING ACROSS THE NRN MOUNTAINS INTO THURSDAY MORNING. ACCUMULATING SNOWS WILL LIKELY TAPER OFF THURSDAY MORNING AS THE UNSTABLE LAYER SHRINKS DUE TO WARMING/DRYING ALOFT. A RELATIVELY MILD WESTERLY FLOW ALOFT WILL SETTLE INTO THE REGION FOR LATE IN THE WEEK THROUGH THE COMING WEEKEND. EMBEDDED WEATHER DISTURBANCES WILL CERTAINLY MAINTAIN CLOUDS ACROSS MUCH OF THE STATE. THE COLD AIR ALOFT SHOULD REMAIN NORTH OF UTAH THROUGH THE WEEKEND...SO THE THREAT OF ANYTHING MORE THAN LIGHT PRECIP ACROSS THE FAR NORTH LOOKS LOW RIGHT NOW. THE LATEST GFS AND ECMWF ARE STRUGGLING TO SETTLE ON A SOLUTION EARLY NEXT WEEK. THE GFS STILL TRIES TO BUILD HEIGHTS A BIT OVER THE ERN PACIFIC...WHILE THE SEVERAL SHORTWAVES MOVING ALONG IN THE MEAN FLOW PREVENT THIS FROM HAPPENING IN THE LATEST ECMWF. WILL KEEP A MENTION OF PRECIP IN THE EXTENDED PERIOD...THOUGH NOT INCLUDING POPS MUCH ABOVE WHAT IS NORMAL FOR MID-APRIL. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE EVENING. NORTHWEST WINDS ARE EXPECTED TO SHIFT TO THE SOUTHEAST BETWEEN 03Z AND 05Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CONGER AVIATION...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 12, 8:39 PM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 839 PM MDT TUE APR 12 2011 UTZ001>016-019>021-517-518-WYZ021-131300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 839 PM MDT TUE APR 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY ACROSS CENTRAL UTAH...WILL DISSIPATE THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A MORE VIGOROUS STORM SYSTEM WILL ENTER UTAH WEDNESDAY AFTERNOON. AHEAD OF THE COLD FRONT...SOUTHERLY WINDS WILL BECOME QUITE GUSTY ACROSS WESTERN AND CENTRAL UTAH. LOCALLY HEAVY RAINFALL AND THUNDER WILL BE POSSIBLE DURING THE INITIAL HOURS OF THE STORM WEDNESDAY AFTERNOON INTO THE EARLY EVENING. THE AREA WILL BE MONITORED FOR THE POSSIBILITY OF FLOODING DUE TO LOCALLY HEAVY RAINFALL ON TOP OF SNOW. COLD AIR WILL ENTER THE REGION WEDNESDAY NIGHT SUPPORTING SNOW TO THE VALLEY FLOOR. A MODERATE AMOUNT OF SNOWFALL WILL LIKELY OCCUR INTO THURSDAY ACROSS THE NORTHERN MOUNTAINS...WITH LIGHT ACCUMULATIONS POSSIBLE ACROSS THE NORTHERN VALLEYS. AS THE GROWING SEASON STARTS UP ACROSS THE WASATCH FRONT DURING THE MIDDLE OF APRIL...THERE IS THE THREAT OF A HARD FREEZE FRIDAY MORNING IN MAINLY OUTLYING AREAS. THE AMOUNT OF CLOUD COVER WILL LIKELY BE THE DETERMINING FACTOR OF THIS OCCURRING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:57 AM MDT | High Wind Warning | SLC | 31 hr | |
| Apr 13, 3:57 AM MDT | Wind Advisory | SLC | 31 hr | |
| Apr 13, 4:40 AM MDT | Winter Weather Advisory | SLC | 28 hr |
Nearby
High Wind Watches in Utah, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.